I Can't Sleep More Than 3 Hours A Night Using Effexor Xr. What Should I Take?
Originally asked by Community Member Chris
I Can’t Sleep More Than 3 Hours A Night Using Effexor Xr. What Should I Take?
I have been taking Effexor XR for 8 months now for major depression. My doctor suggested to try Stilnox for a few nights in order to get a longer night-sleep, but there was no considerable result.I am a female of 57 yrs age and I also get quite often migranes that I treate by taking Imigran 50mg.What’s your suggestion for my sleeplessness?
You can read about Effexor here. It is possible that the Effexor is affecting your ability to sleep. Sleeplessness was listed as a side effect of the Effexor. There is also a passage regarding interactions with medications commonly prescribed for the migraines.
“This medication may rarely cause a very serious condition called serotonin syndrome. The risk increases when this medication is used with certain other drugs such as “triptans” used to treat migraine headaches (e.g., sumatriptan, eletriptan), certain antidepressants including SSRIs (e.g., citalopram, paroxetine) and other SNRIs (e.g., duloxetine), lithium, tramadol, tryptophan, or a certain drug to treat obesity (sibutramine). See also Drug Interactions section. Before taking this drug, tell your doctor if you take any of these medications. Serotonin syndrome may be more likely when you start or increase the dose of any of these medications.”
Online sources like Health Central are great when you are looking for information to help you ask the important questions of your doctor. They should not take the place of your doctor’s care and advice.
Take care and stay in touch. Let us know how you are doing!
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition.
Answered By: Vicki M